When do you know if your AD mg is to much?

Discussion in 'Fibromyalgia Main Forum' started by place, Jul 4, 2006.

  1. place

    place New Member

    Last night I went up on my Nortriptyline, for sleep, and the next moring I woke up feeling not right.

    By noon, I was in bed, dead tired (this is not normal for me). I may get tired, but I never nap.

    Then as I got up around 5 I felt better but I had pain in my knees (which I don't get either).

    What is this? A flair? Too much AD?

    Thanks
  2. mme_curie68

    mme_curie68 New Member

    According to the prescribing info for nortriptylene hcl, the usual dosage is 25 mg 3 to 4 times daily. It can be given as a single dose. The maximum dose is stated at 150 mg.

    When increasing or decreasing the dosage of any medication, you can have a reaction - this is especially true of drugs that act on the Central Nervous System, like ADs.

    Side effects could be adaptive (temporary - will go away with time) or they could be present for you as long as you are at that dosage - the only way to know is time.

    Here's a link to the rx info:
    http://www.rxlist.com/cgi/generic/nortrip.htm

    Hugs,
    Madame Curie

  3. Marta608

    Marta608 Member

    It depends on the AD and also how much you increased the dose but why not try going back to the old dose (you only increased it for a night, right?) and seeing how you feel in the morning?

    Be careful what you take with ADs too.

    Marta
  4. place

    place New Member

    Thanks y'all for the advice! I was really reluctant to go from 75 to 100.

    My Rheumy wanted to go up to 100, but I declined.

    Then my GP thought it was a good idea to go to 100 (while we look into xyrem). So I did.


    I would think the top dose of 150 would be for a man. I am a female who weighs 135 on a good day.


    I feel great now, we are supposed to go ride our bikes to the fireworks tonight. I am concerned about the knees, this is kind of how my elbows started. I did not exercise yesterday or do anything out of the ordinary.

    I think I will give it another night and see if I feel the same way tomorrow.

    IF I get the same results, I will go back down to 75 (should not be too difficult to do so as I had only used it for two nights)


    Thanks again!
  5. Michelle_NZ

    Michelle_NZ New Member

    I'm also on this med, and my dr had me increase by 10mg doses, every 5 days. People with these illnesses have very sensitive CNS.

    Tiredness and fatigue are possible side effects when starting or increasing Nortriptyline.

    Perhaps ask your dr for some of the 10mg pills, or buy a pill cutter and cut up the 25 mg ones.

    Take care
    Michelle